Does anyone use Abilify as their primary stabiliser? Does it keep you stable without needing additional stabilising meds?
Does anyone use another AAP as a primary stabiliser/on its own for BP?
What do you guys think of this strategy?
I want to go off lithium. Lamictal is not enough to keep the mania at bay. I'm wondering if Abilify could replace lithium as the anti mania stabiliser? I know it is approved for acute mania, but not as a maintenance treatment to prevent further episodes AFAIK.
Has anyone had any side effects involving the skin while on Abilify?
I have had this gross red patchy spot on my chin for months that keeps breaking out and scabbing over (I know...it's gross) as well as severe dandruff and an increase in hair loss.
I have seen a dermatologist, all labs and cultures came back normal. I was prescribed a topical antibiotic for my chin which didn't work and a prescription shampoo which didn't work.
It occurred to me that it might be a side effect of Abilify so, of course, I looked it up. Although rare, it apparently CAN cause skin problems.
So, for the last 4 days I have not taken my Abilify and lo and behold my chin started clearing (that's a huge deal because in the last 3 months this has not gotten any better and after 4 days it's practically GONE) and my scalp is SO much better and is less itchy and flaky! I'm almost certain at this point that it's the Abilify due to how persistent these issues have been and how drastic the improvement has been in just the 4 days since I stopped taking it. I can't say much in regards to the hair loss, however.
I absolutely had to take it today because I was starting to feel withdrawal symptoms (dizzy, lethargic, tired, and anxious) although I really didn't want to. These issues have had a significant impact on my self esteem, not to mention my chin issue has been extremely painful.
I'm going to talk with my psychiatrist about this and discuss the possibility of switching to something else. I take 5 mg daily for bi-polar and anxiety. I've been on many different SSRI's and SNRI's and none of them have been as helpful as Abilify has been and I really don't want to go back on any of them.
Started noticing (just when I go running outside, not everyday) My vision gets incredibly blurry, to where I cannot make out anything beyond like 2 feet in front of me. This is even in nice weather (not cold, windy or wet) and it worries me. Never had this before.
Is this a side effect mainly from Lamictal or Abilify (or both)? I'm a bit concerned I will say - because i read that both meds can contribute to this and Lamictal (in particular) somehow binds to & accumulates in melanin tissues of the eye (researchers at this time don't know the effects of this binding). I thought I read that someone here was losing eyesite from it. yikes.
My questions are (if anyone knows): if Lamictal binds to Melanin in nervous system tissue, is it:
a) long term or permanant?
b) good, bad, or mixed?
c) what diseases or nervous functions would it affect?
I'd like to start by saying that I'm tapering off of Seroquel XR. I have a diagnosis of bipolar I, anxiety and panic disorders, and BPD. I'm down to 37.5 mg of Seroquel IR 2 times a day and originally I was on 600 mg ER for stability and 800 mg when manic. Just FYI: I was accidentally sent a 3 month supply of iR so since I'm tapering off, I switched to using it rather than paying for more XR. My taper was 1 week at 300 mg and 2 mg Abilify and then a week at 150 mg Seroquel and 5 mg of Abilify. That where I am now until this Wednesday when I'm supposed to keep the Seroquel as-is and up the Abilify to 10 mg. I'm not sleeping well at all even with Using either Ambien or Trazadone. My doc gave me both to try and get at least some sleep. Today I finally had a meltdown. Ive been trying too just keep my shut together with the bare minimum of leaving the house. I get up around 3 am and can't go back to sleep. I don't take more sleep medicines--should I? I'm so lonely until the dog gets up and I color. I fell apart largely because my husband puts too much pressure on me to do what he wants to do rather than leaving me alone. He doesn't realize how shitty I feel and how when he tries to push me too far it makes things so much worse. I don't like resting all day. I miss my normal activity level. However, if I don't put my foot down and tell my husband that I'm not going, he has no problem with me running myself ragged. I just don't understand why he can't just let me deal with how shitty I feel by just caring for our daughter (he's known this medicine change wasmcoming for a very long time) and not trying to include or guilt trip me into going out. In the past I've gotten really depressed and somewhat manic in situations like this. I wish I could just lock myself in a room until this is over! I'm so irritable and have days that are so long that I think about everything that's happened and feel like I can address all of them right now. I cried for a good hour or so and told him how badly I've been feeling. I thought it was obvious, apparently it isn't. I'm just trying to hold it together and not end up in the hospital like my pdoc has warned if things get too bad to manage at home. I think I just needed to vent more than anything. Ugh.
Started Abilify 5mg 3 weeks ago. It's already helping my depression a bit, but I've developed this insatiable hunger! Like, several times in the last week, I wake up at 2am-3am from my stomach painfully growling, feeling starved (usually sleep through the entire night).
I don't stock candy, cookies, chips or anything bad in my house. However, I eat healthy stuff like apples, veggies, granola, yogurts, plenty of proteins, nuts, rice cakes to my gills and I am still hungry and my stomach is growling again an hour later! I try to have small snacks & big glasses of water every 2 hours but that isn't helping either.
Anyone else here experience this? Is it a start-up effect that will go away soon? If not, I must go off....I can't be scarfing food every 2 hours like it's the end of the world. At this rate, I'll gain 40 pounds in the next 3 weeks.